Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Your thoughts on avoiding lipodistrophy
Jan 11, 2013

Hi Nelson! I've been taking my first set of meds for six years (lamivudine+ ziduvodine+efavirenz). I've got some lipodystrophy, specially lipoatrophy on my limbs and I think what caused it might have been the AZT (ziduvodine). I asked my doctor to change my meds and she suggested lamivudine(3Tc) + tenofovir + efavirenz. Would I be free of lipodystrophy with those? Although, as I get too uncomfortable (dizzy, mental confusion)with efavirenz, I am thinking about etravirine (Intelence) instead of efavirenz... What are your thoughts on this? I would really Love to avoid lipoatrophy and mental confusion. I know you have experience to help me with my doubts. Suggestions will be appreciated. Thank you in advance!

Response from Mr. Vergel

I am assuming you are not in the US (boys and girls, please tell me where you are since options change in different countries!)

Yes, switching from AZT or D4T to tenofovir or abacavir has shown to stop the lipoatrophy process in most patients. Some growth of fat cells under the skin can happen slowly after that switch, but only for those who do not have advanced cases of lipoatrophy (grade 4 in facialwasting.org)

If you are having mental issues with efavirenz talk to your doctor about endurant (in Complera), Stribld, Isentress, Reyataz, and others. So far, it seems that most people who switch combinations that have at least two active medications (that your virus had not mutated against) do well if they do so after remaining undetectable for months on the combo they are trying to change.

Nelson



Previous
Lipoatrophy/Filler
Next
Sube la Carga y los CD4 / esteroides

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement